Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 18, NWS Omaha, NE

October 13, 20147 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Oct 13, 2014, 3:31 AM CDT for 7 counties in Nebraska. It took effect at Oct 13, 2014, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 3:31 AM CDT (08:31 UTC)
In effect from
Oct 13, 2014, 12:00 PM CDT
Expired
Oct 13, 2014, 6:33 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE

Counties Boone County, NE, Butler County, NE, Colfax County, NE, Jefferson County, NE, Platte County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS73 KOAX 130831
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 AM CDT MON OCT 13 2014

NEZ030-042-043-050-065-078-088-131645-
/O.NEW.KOAX.WI.Y.0018.141013T1700Z-141014T0000Z/
BOONE-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD...CRETE...WILBER...
FAIRBURY
331 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...WINDS WILL BEGIN TO INCREASE LATER THIS MORNING AND
  CONTINUE INTO THE EARLY EVENING HOURS. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
  EXERCISE CAUTION THIS AFTERNOON AND BE PREPARED FOR STRONG
  CROSS WINDS ON WEST TO EAST ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
053 
WWUS73 KOAX 131630
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CDT MON OCT 13 2014

NEZ030-042-043-050-065-078-088-140000-
/O.CON.KOAX.WI.Y.0018.141013T1700Z-141014T0000Z/
BOONE-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD...CRETE...WILBER...
FAIRBURY
1130 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS WILL BEGIN TO INCREASE THIS AFTERNOON AND COULD
  BE SUSTAINED AT NEAR 30 MPH FOR A FEW HOURS.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES 
  SHOULD EXERCISE CAUTION THIS AFTERNOON AND BE PREPARED FOR 
  STRONG CROSS WINDS ON WEST TO EAST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
056 
WWUS73 KOAX 132333
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
633 PM CDT MON OCT 13 2014

NEZ030-042-043-050-065-078-088-140045-
/O.CAN.KOAX.WI.Y.0018.000000T0000Z-141014T0000Z/
BOONE-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD...CRETE...WILBER...
FAIRBURY
633 PM CDT MON OCT 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS HAVE DECREASED TO BELOW WIND ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY
CONDITIONS WITH NORTHWEST WINDS AT 15 TO 30 MPH WILL CONTINUE
THIS EVENING.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:22 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 13, 3:22 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CDT MON OCT 13 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT MON OCT 13 2014

SCATTERED LIGHT RAIN SHOWERS CONTINUE ACROSS MUCH OF THE CWA EARLY
THIS MORNING AS A STRONG UPPER LEVEL TROUGH DIGS ACROSS THE
CENTRAL CONUS. SUBJECTIVE 500MB 00Z ANALYSIS SHOWS THIS TROUGH
AXIS EXTENDING FROM THE THE CENTRAL DAKOTAS INTO EASTERN COLORADO
AND NEW MEXICO. AHEAD OF IT...80 METER HEIGHT FALLS WERE NOTED
ACROSS MUCH OF THE HIGH PLAINS REGION. A 130KT 300MB JET STREAK
WAS ALSO NOTED DROPPING DOWN THE BACK SIDE OF THIS TROUGH. A
SURFACE COLD FRONT CONTINUES TO DROP SOUTHEAST THROUGH THE CWA
THIS MORNING AND SHOULD BE THROUGH THE ENTIRE FORECAST AREA
SHORTLY AFTER SUNRISE THIS MORNING. THE UPPER TROUGH IS FORECAST
TO CLOSE OFF EARLY THIS MORNING AND LIFT NORTHEAST THROUGH THE AFTERNOON.
SFC LOW PRESSURE OVER SOUTHERN OKLAHOMA WILL ALSO LIFT NORTHEAST
AHEAD OF THE SYSTEM. THE DEFORMATION ZONE FROM THIS SYSTEM WILL
SLIDE OVER THE VERY SOUTHEASTERN PORTION OF OUR CWA THROUGH THE
DAY SO HAVE MAINTAINED POPS FOR THIS AREA INTO TONIGHT. IN
ADDITION...STRONG PRESSURE GRADIENT ON THE BACK SIDE OF THIS LOW
WILL PRODUCE SOME GUSTY NORTHWEST WINDS TODAY AND INTO THE
AFTERNOON. HAVE INCREASED THE WIND SPEEDS...ESPECIALLY IN OUR
WESTERN COUNTIES. WE MAY TOUCH ON ADVISORY CRITERIA FOR A FEW
HOURS IN OUR WEST THIS AFTERNOON SO HAVE HOISTED AN ADVISORY FOR A
FEW OF OUR COUNTIES.

WINDS WILL BE SLOW TO SUBSIDE FROM WEST TO EAST THIS EVENING AS
THE LOW CONTINUES TO MOVE NORTHEAST. A FEW LINGERING SHOWERS ARE
ALSO POSSIBLE IN OUR WESTERN IOWA COUNTIES INTO THE LATE
EVENING/EARLY TUESDAY MORNING HOURS.

AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THIS DEPARTING SYSTEM
DROPPING WINDS TO LIGHT AND VARIABLE OVERNIGHT WEDNESDAY MORNING.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 319 AM CDT MON OCT 13 2014

A WEAK UPPER LEVEL RIDGE WILL BUILD INTO THE CENTRAL PLAINS BY
MID WEEK. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE LOWER
TO MID 70S BY THURSDAY. AN UPPER SHORTWAVE TROUGH WILL THEN MOVE
INTO THE NORTHERN PLAINS LATE IN THE WEEK BEFORE DROPPING
SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY REGION THIS WEEKEND.
THIS WOULD ALLOW SLIGHTLY COOLER...BUT SEASONAL TEMPERATURES TO
LINGER INTO THROUGH THE WEEKEND. DRY CONDITIONS ARE EXPECTED.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1148 PM CDT SUN OCT 12 2014

INITIAL BAND OF -RA HAS MOVED THROUGH THE TAFS. COLD FRONT IS
CURRENTLY MOVG THRU KOFK AND WILL MOV THROUGH KOMA/KLNK BY 08Z.
ALONG THE COLD FNT WE SHOULD CONT TO SEE SOME -DZ/-RA AT ALL 3
SITES FOR A FEW MORE HOURS. CIGS WILL BE A BIT VARIABLE AT KOFK FM
VFR TO MVFR...BUT MORE CONSISTENT MVFR CIGS ARE EXPECTED AT
KOMA/KLNK OVERNIGHT. WINDS WILL CONT TO INCREASE ON MON FM THE NW
WITH GUSTS LIKELY AT ALL 3 SITES. LATEST GUIDANCE INDCS BAND OF
-RA MAY BE SOUTH OF KOMA/KLNK ON MON MRNG BUT WL INCLUDE A TEMPO
GROUP FOR A FEW HOURS. OTHERWISE WE SHOULD SEE SOME IMPROVEMENT TO
VFR CONDS BY LATE AFTN AT KOMA/KLNK BUT CONT WITH A BKN MID LEVEL
DECK THRU THE END OF THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NEZ030-042-043-050-065-078-088.

IA...NONE.
&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...
Hazardous weather outlook, Oct 12, 5:09 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
509 PM CDT SUN OCT 12 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-067-131215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-CASS-
509 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

NEZ065-066-068-078-088>093-131215-
SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
509 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS AN UPPER
LEVEL DISTURBANCE AND COLD FRONT MOVE INTO THE REGION. DUE TO
LIMITED INSTABILITY SEVERE WEATHER IS UNLIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.